Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 16, 2012, 4:02 PM EDT for Clinton County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- May 16, 2012, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS State College, PA
County Clinton County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WWUS81 KCTP 162002
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT WED MAY 16 2012
PAZ006-012-041-162045-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
402 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON...SOUTHEASTERN
POTTER AND WEST CENTRAL LYCOMING COUNTIES...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMARACK...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HYNER...SLATE RUN...CAMMAL...LITTLE PINE STATE
PARK AND SALLADASBURG.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
120.
LAT...LON 4149 7711 4131 7713 4126 7723 4132 7791
4150 7790
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 16, 3:24 PM EDT, 38 minutes earlier.
Area forecast discussion, May 16, 3:24 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 PM EDT WED MAY 16 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE COMMONWEALTH LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE WILL BUILD EAST INTO THE REGION FOR THURSDAY WITH MAINLY SUNNY BUT COOLER CONDITIONS. DRY AND INCREASINGLY WARM WEATHER WILL BEGIN FRIDAY...AND LAST RIGHT INTO EARLY NEXT WEEK. THE NEXT CHANCE OF SHOWERS ACCOMPANYING A COLD FRONT WILL OCCUR LATE MONDAY OR MONDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AT 1830Z...THE SFC COLD FRONT EXTENDED FROM NEAR KELZ...TO KBTP AND KHLG...HEADING EAST AT AROUND 30KTS. TWO LINES OF SHOWERS AND A FEW TSRA HAVE EXPANDED OVER THE PAST HOUR OR SO...AND I EXPECT TO SEE THESE CONVECTIVE BANDS BECOME MORE SOLID THROUGH THE LATE AFTERNOON AS THEY PROGRESS EAST INTO BETTER ML CAPE SITUATED ACROSS THE SUSQUEHANNA VALLEY AND WEST BRANCH REGION /INVOF KIPT/. COORDINATION CALL WITH SPC KEPT US OUT OF THEIR RECENTLY ISSUED SVR TSRA WATCH FOR FAR NERN PENN AND POINTS TO THE NE /THROUGH 01Z FRIDAY/. STILL THE DEGREE OF LOW TO MID-LEVEL LAPSE RATES AND MODERATELY STRONG 0-6KM SHEAR COULD SUPPORT SOME ISOLATED WESTERLY...DOWNBURST WIND GUSTS AROUND 45 KTS...ALONG WITH A FEW INSTANCES OF 0.50 TO 0.75 INCH DIAMETER HAIL. MID-LEVEL LAPSE RATES AND DYNAMICS WILL DECREASE FURTHER TO THE SOUTH...SO EXPECT SHOWERS AND TSRA TO BE MORE ISOLATED TO THE SOUTH OF A LINE FROM KIDI TO KSEG. A REFRESHINGLY DRY/COOLER AIRMASS WILL PUSH INTO THE CWA OVERNIGHT. MAINLY CLEAR SKIES AND A DIMINISHING NW WIND AFTER MIDNIGHT WILL ALLOW TEMPS TO SETTLE INTO THE LOWER TO MID 30S FOR A MIN. THIS WILL SUPPORT FAIRLY WIDESPREAD FROST ACROSS THE NRN MTNS. COORDINATED WITH SURROUNDING WFOS TO POST A FROST ADVISORY FOR THOSE AREAS BETWEEN 07-12Z THURSDAY. PATCHY FROST COULD EXTEND AS FAR SOUTH AS THE HIGHER TERRAIN NEAR I-80 AROUND DAYBREAK. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL BUILD EAST FROM THE OHIO VALLEY AND BECOME CENTERED ACROSS THE REGION THURSDAY NIGHT. LOW PWATS /MINUS 1-2 STANDARD DEVIATIONS/ WILL BEGIN TO SLIDE TO THE EAST OF THE REGION FRIDAY. A SUNNY AND MILD DAY IS ON TAP FOR THURSDAY. MAXES IN THE M60S ARE EXPECTED WITH ABUNDANT SUNSHINE HELPING TO BALANCE THE 8H TEMPS NEAR 0C IN THE N EARLY IN THE DAY. THE REST OF THE AREA WILL SEE HIGH TEMPS IN THE 70S WITH LIGHT NORTH WINDS. THESE TEMPS WILL BE WITHIN A DEG OR TWO OF NORMAL. CLEAR SKIES AND LIGHT WIND WILL BRING A FROSTY NIGHT ACROSS THE NORTHERN HALF OF PENN. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FRIDAY MORNING WILL BE QUITE CHILLY WITH AREAS OF FROST LKLY IN THE N-CENTRL/NERN MTNS WHERE DAYBREAK READINGS MAY TOUCH THE FREEZING MARK. LATER SHIFTS MAY NEED TO CONSIDER ISSUING ANOTHER FROST ADVY FOR THUR NGT/FRI MORNING. FOR NOW WILL MENTION IN HWO. HIGH PRESSURE WILL CONTINUE FAIR AND DRY WEATHER INTO THE UPCOMING WEEKEND. RISING HEIGHTS ALOFT AND STRONG UPPER RIDGING BUILDING INTO THE UPPER OH VLY WILL LEAD TO A WARMING TREND WITH DAYTIME TEMPS REMAINING NEAR TO ABOVE NORMAL THROUGH THE PERIOD. THE DETERMINISTIC AND ENSEMBLE GUIDANCE CONTINUES TO DISAGREE AS TO THE STRENGTH AND TRACK OF A LOW FORMING IN THE WESTERN SUBTROPICAL ATLANTIC. THE COMBINATION OF THE UPPER LOW AND ITS SURFACE LOW SHOULD LEAD TO WETNESS DEVELOPING ACROSS PORTIONS OF THE EAST COAST LATE IN THE WEEKEND AND EARLY NEXT WEEK. NON-NCEP DATA REMAINS MORE BULLISH ON WWD/INLAND MIGRATION OF UPPER LOW AND ASSCOD PCPN PATTERN OVER SE STATES/MID-ATLC REGION. THE NCEP GFS/GEFS MEAN BOTH MAINTAIN STG RIDGE ALOFT AND WOULD FAVOR PERSISTENCE OF DRY/INCREASINGLY WARM/HUMID PATTERN IN CNTRL PA. DUE TO LOW CONFIDENCE AND MODERATE TO HIGH UNCERTAINTY FOLLOWED HPC GUID VERY CLOSELY WHICH BRINGS LOW POPS BACK INTO THE MEDIUM-LONG RANGE FCST FROM D6/MON THRU D8. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A WEAK SURFACE FRONT ACCOMPANIED BY A BROKEN LINE OF SHOWERS IS CURRENTLY SITUATED NEAR BFD. THE FRONT WILL CONTINUE TO WORK ITS WAY EASTWARD THIS AFTERNOON. CU ARE BEGINNING TO FORM AHEAD OF THE FRONT AND SPOTTY TSRA MAY DEVELOP AS THE FRONT MOVES INTO THE SWATH OF SUN-WARMED AIR ACROSS CENTRAL PA. THE BEST CHANCE FOR TSRA THIS AFTERNOON WILL BE IN THE NORTHEAST. WINDS WILL PICK UP BEHIND THE FRONT WITH 20-30KT GUSTS. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT AND STRENGTHEN THROUGH THIS WEEKEND...PROVIDING PLEASANT WEATHER AND MAINLY VFR FLYING CONDITIONS. OUTLOOK... THU...VFR. NO SIG WX. FRI... PATCHY AM FOG POSSIBLE IN THE NORTH. VFR. SAT-SUN...VFR. NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR PAZ004>006- 010-011-037. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/COLBERT
Hazardous weather outlook, May 16, 2:20 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT WED MAY 16 2012 PAZ024-033-171830- CAMBRIA-SOMERSET- 220 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-025>028-034>036-045-046-049>053-056>059-063>066- 171830- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 220 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-037-171830- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 220 PM EDT WED MAY 16 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. AREAS OF FROST ARE POSSIBLE AGAIN LATE THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ041-042-171830- NORTHERN LYCOMING-SULLIVAN- 220 PM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. PATCHY FROST WILL OCCUR LATE TONIGHT...UNTIL SHORTLY AFTER SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
In the hours before
Special weather statement, May 16, 2:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT WED MAY 16 2012
PAZ010-011-017-162000-
CAMERON PA-CLEARFIELD PA-ELK PA-
255 PM EDT WED MAY 16 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...SOUTH
CENTRAL CAMERON AND SOUTHEASTERN ELK COUNTIES THROUGH 4 PM EDT...
AT 251 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BROCKWAY TO SYKESVILLE TO PUNXSUTAWNEY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT TROUTVILLE...ROCKTON...
FORCE...MEDIX RUN...WOODLAND AND WALLACETON.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 130.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.
LAT...LON 4113 7881 4120 7878 4121 7876 4120 7872
4122 7872 4123 7874 4127 7874 4132 7841
4132 7809 4104 7815 4087 7842 4085 7881
FORECASTER: LAMBERT/COLBERTLocal storm report, May 16, 3:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
05/16/2012 CLEARFIELD PA 911 CALL CENTER
TREES DOWN IN CLEARFIELD BOROUGH LAWRENCE TWP
&&
EVENT NUMBER CTP1200025
STEINBUGLSpecial weather statement, May 16, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT WED MAY 16 2012
PAZ006-012-041-162045-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
402 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON...SOUTHEASTERN
POTTER AND WEST CENTRAL LYCOMING COUNTIES...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMARACK...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HYNER...SLATE RUN...CAMMAL...LITTLE PINE STATE
PARK AND SALLADASBURG.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD
120.
LAT...LON 4149 7711 4131 7713 4126 7723 4132 7791
4150 7790
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:46 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 7 hr |
| May 16, 2:09 PM EDT | Frost Advisory | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 18 hr |
| May 16, 2:55 PM EDT | Special Weather Statement | CTP | Clearfield | 65 min |
| May 16, 3:19 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 56 min |
| May 16, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Lycoming | 56 min |
| May 16, 5:21 PM EDT | Special Weather Statement | CTP | Tioga | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.